MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0233
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: screwdriver is strongly bent at the flexible part and single wires are broken out.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device matches the reported failure mode.The device inspection revealed the following: the received set screwdriver show significant traces of intense and frequent use as evident by scratches on the shaft and slightly worn out drive.The flexible spring of the set screwdrivers was significantly bent and torn from between (wires broken).This is a clear indication of a prolonged twisting and bending application of the set screwdriver, which is its intended function.However, the manner of breakage indicates towards a repetitive twisting and ultimate breakage due to repetitive cyclic stress.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.The device was manufactured in 2011 so it can be said that it performed its function in the previous surgeries as intended without any failure.Since it has been long in use thus a normal weakened structural integrity of the spiral is deemed plausible.A review of the labelling did not indicate any abnormalities.Based on the above investigation, the root cause was attributed to a user related issue.The breakage and bending of the spiral of the screwdriver was a function of repetitive bending and twisting motion, contributed by weakened structural integrity due to a long period of usage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10208282
Report Number0009610622-2020-00305
Device Sequence Number14054700
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0233
Device Catalogue Number13200233
Device Lot NumberK912644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1